Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 14, 2018, 12:48 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2018, 12:48 PM MDT (18:48 UTC)
- Expired
- Jun 14, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
781 WWUS75 KPIH 141848 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1248 PM MDT Thu Jun 14 2018 IDZ020-150200- /O.NEW.KPIH.WI.Y.0017.180614T1848Z-180615T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 1248 PM MDT Thu Jun 14 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * IMPACTS/TIMING...Strong cross winds will create difficult driving conditions. * WINDS...West 30 to 35 mph with gusts to 45 mph. * LOCATIONS...INL and Interstate 15 north of Idaho Falls. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ021-150200- /O.CON.KPIH.LW.Y.0005.000000T0000Z-180615T0200Z/ Lower Snake River Plain- Including the city of Pocatello 1248 PM MDT Thu Jun 14 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Rough chop will develop across American Falls Reservoir Thursday creating hazardous boating conditions. * WINDS...West-southwest 20 to 25 mph with gusts to 30 mph throughout the day. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
1 follow-up statement
942 WWUS75 KPIH 150204 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 804 PM MDT Thu Jun 14 2018 IDZ020-150315- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-180615T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 804 PM MDT Thu Jun 14 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Wind speeds have dropped off some but continue to be windy across much of the Upper Snake River Plain. Winds are expected to remain sustained below 30 mph through the remainder of the day. Gusts may approach 40 mph at times, so drivers along US 20 and US 26 across the Arco Desert should remain alert for crosswinds. Winds will drop off even more the next couple of hours. $$ IDZ021-150315- /O.EXP.KPIH.LW.Y.0005.000000T0000Z-180615T0200Z/ Lower Snake River Plain- Including the city of Pocatello 804 PM MDT Thu Jun 14 2018 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Breezy conditions still continue with wind gusts of 15 to 18 mph still expected the next hour before winds drop off even more. These winds will still create some choppy waves. Please use caution. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:36 AM MDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 14, 3:36 AM MDT, 9 hours 12 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 336 AM MDT Thu Jun 14 2018 .DISCUSSION...Today Through Next Thursday. Most will squeak out one more dry day today, although high temps will run 8 to 15 degrees cooler than yesterday courtesy of a cold front. Exceptions to the dry weather may include the Spencer to Island Park zone along the MT border this afternoon, and the Southern Highlands into the Caribou Highlands and Bear Lake this eve and tonight, where a few showers/t-storms are possible. Agreement across the NAM, GFS, and high-res CAMs ensemble is not perfect for either area in placement or coverage, but potential is high enough to carry low PoPs. Any activity should be fairly light and low- impact. The other story today will be the wind, SW at 20-30 MPH gusting to 30-40 MPH across the Snake Plain/Arco Desert/INL region this afternoon and eve. These values remain below Wind Advisory criteria, and guidance has held steady or nudged down slightly on these values over the last 24 hours. Winds of this magnitude do, however, warrant a Lake Wind Advisory for boaters on American Falls Reservoir, which was issued by day shift yesterday and looks good. Those planning outdoor work or activities may want to take advantage of the drier weather today, because things are about to change. Our weather Fri right through next Thurs will be dominated by a low- pressure system that will set up near or just west of the state of Idaho, and remain nearly stationary. Showers and t-storms are expected the entire period, with the Fri night into Mon period looking wettest at this time. This setup may result in another round of rises and possible flooding on area rivers...please see the Hydrology section below for details. The low looks to weaken/fill a bit toward the end of next week, hopefully signaling a reduction in precipitation. Temps will remain a bit on the cool side under the influence of the low, with highs generally less than 75 degrees each day in the Snake Plain/Eastern Magic Valley. - KSmith/Valle && .AVIATION... A cold front will move through the area today and produce gusty conditions. Any ceilings that might develop should remain VFR. - Valle && .FIRE WEATHER... Expect breezy conditions across much of the region today as a cold front moves through the region. A low pressure system will stall over the area for the next several days and produce scattered showers and a few thunderstorms. - Valle && .HYDROLOGY... A low-pressure system will set up near or just west of the state of Idaho and remain nearly stationary from Fri right through next Thurs. At the same time, moisture from Tropical Storm Bud down near the Baja Peninsula will stream N/NE ahead of the low. This setup will result in a prolonged period of showers and t-storms across SE Idaho and surrounding states. We are becoming increasingly concerned about runoff into rivers and creeks resulting in another round of rises and possible flooding. At this time, the Snake River has the greatest risk of significant rises and potential flooding, especially considering reservoirs along the Snake are already sitting at 96-97% of capacity as of this morning. The 7-day WPC QPF product offers a nice visual, showing the greatest moisture stream targeting CO and WY, but certainly not sparing ID. 0.75 to 1.25 inches of QPF is currently projected for the northern half of our forecast area, with 1.25 to 1.75 inches projected for portions of NW WY which will feed into the Snake River. Our local forecast grids currently carry 0.50 to 0.75 inches in the 3 day period of Fri-Sun in our northern forecast area, which is an increase over previous forecasts based on this morning's model runs. Note that any shift of this heaviest precip stream westward in future model runs could increase expected precip amounts in our area, and model-generated QPF amounts will likely change up or down several times as we approach this event. Please continue to monitor forecasts and statements from this office for updates. - KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 9 AM this morning to 8 PM MDT this evening for IDZ021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.